Alert archive / Pennsylvania / Wind Advisories in 2009
Wind Advisory 6, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind advisory at Dec 2, 2009, 2:25 AM EST for Jefferson County, Pennsylvania. It took effect at Dec 2, 2009, 10:00 AM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2009, 2:25 AM EST (07:25 UTC)
- In effect from
- Dec 2, 2009, 10:00 AM EST
- Expired
- Dec 3, 2009, 10:00 AM EST
- In force
- 24 hr
- Issued by
- NWS Pittsburgh, PA
County Jefferson County, PA
The radar
The State College radar (KCCX), 87 km from the middle of the area, began a volume at 07:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 7.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1164 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KPBZ 020725 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 225 AM EST WED DEC 2 2009 MDZ001-WVZ023-041-021530- /O.NEW.KPBZ.WI.Y.0006.091202T1500Z-091203T0300Z/ GARRETT-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...KINGWOOD... TERRA ALTA...PARSONS...DAVIS...THOMAS 225 AM EST WED DEC 2 2009 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING. WINDS WILL STRENGTHEN ACROSS THE ADVISORY AREA TODAY AS A STORM SYSTEM MOVES TOWARD THE OHIO VALLEY. SUSTAINED WINDS IN EXCESS OF 35 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 50 MPH. THE HIGHEST GUSTS ARE EXPECTED IN THOSE LOCATIONS ABOVE 2000 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
5 follow-up statements
000 WWUS71 KPBZ 021518 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 1018 AM EST WED DEC 2 2009 MDZ001-WVZ023-041-022330- /O.CON.KPBZ.WI.Y.0006.000000T0000Z-091203T0300Z/ GARRETT-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...KINGWOOD... TERRA ALTA...PARSONS...DAVIS...THOMAS 1018 AM EST WED DEC 2 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. WINDS WILL STRENGTHEN ACROSS THE ADVISORY AREA TODAY AS A STORM SYSTEM MOVES TOWARD THE OHIO VALLEY. SUSTAINED WINDS IN EXCESS OF 35 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 50 MPH. THE HIGHEST GUSTS ARE EXPECTED IN THOSE LOCATIONS ABOVE 2000 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS71 KPBZ 021936 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 236 PM EST WED DEC 2 2009 MDZ001-WVZ023-041-030300- /O.CON.KPBZ.WI.Y.0006.000000T0000Z-091203T0300Z/ GARRETT-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...KINGWOOD... TERRA ALTA...PARSONS...DAVIS...THOMAS 236 PM EST WED DEC 2 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. WINDS WILL STRENGTHEN ACROSS THE ADVISORY AREA LATE THIS AFTERNOON AND THIS EVENING AS A STORM SYSTEM MOVES TOWARD THE OHIO VALLEY. SUSTAINED WINDS IN EXCESS OF 35 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 50 MPH. THE HIGHEST GUSTS ARE EXPECTED IN THOSE LOCATIONS ABOVE 2000 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS71 KPBZ 030221 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 921 PM EST WED DEC 2 2009 PAZ016-023-030-032-031030- /O.EXB.KPBZ.WI.Y.0006.000000T0000Z-091203T1500Z/ JEFFERSON PA-INDIANA-WESTMORELAND-FAYETTE- INCLUDING THE CITIES OF...PUNXSUTAWNEY...BROOKVILLE... REYNOLDSVILLE...BROCKWAY...INDIANA...GREENSBURG... NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...UNIONTOWN... CONNELLSVILLE...OHIOPYLE 921 PM EST WED DEC 2 2009 ...WIND ADVISORY IN EFFECT UNTIL 10 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THURSDAY. THE NATIONAL WEATHER SERVICE SAYS WINDS CAN GUST OVER 45 MPH OVERNIGHT AND THURSDAY MORNING. THIS CAN TOPPLE TREES DUE TO THE SOGGY GROUND AND ALSO CAUSE FLYING OBJECTS. COMMUNITIES JUST WEST OF THE MOUNTAINS ARE MOST VULNERABLE TIL ABOUT 3 AM DUE TO DOWNSLOPING EFFECTS AS THE GUSTY WINDS WILL BE FROM SOUTHEAST. AFTER 3 AM...A PASSING COLD FRONT WILL SWITCH THE WINDS INTO THE SOUTHWEST. THEN ALL COMMUNITIES CAN BE AFFECTED BY THE 45 MPH PLUS WIND GUSTS INTO MID MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN TOPPLE TREES ON SOGGY GROUND...CAUSE FLYING DEBRIS...AND MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. SO USE EXTRA CAUTION. && $$ MDZ001-WVZ023-041-031030- /O.EXT.KPBZ.WI.Y.0006.000000T0000Z-091203T1500Z/ GARRETT-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...KINGWOOD... TERRA ALTA...PARSONS...DAVIS...THOMAS 921 PM EST WED DEC 2 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM EST THURSDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM EST THURSDAY. THE NATIONAL WEATHER SERVICE SAYS WINDS CAN CONTINUE TO GUST OVER 45 MPH OVERNIGHT AND THURSDAY MORNING. THIS CAN TOPPLE ADDITIONAL TREES DUE TO THE SOGGY GROUND AND ALSO CAUSE FLYING OBJECTS. COMMUNITIES JUST WEST OF THE HIGHER MOUNTAIN TOPS ARE MOST VULNERABLE TIL ABOUT 2 AM DUE TO DOWNSLOPING EFFECTS AS THE GUSTY WINDS WILL BE FROM SOUTHEAST. AFTER 2 AM...A PASSING COLD FRONT WILL SWITCH THE WINDS INTO THE SOUTHWEST. THEN ALL COMMUNITIES CAN BE AFFECTED BY THE 45 MPH PLUS WIND GUSTS INTO MID MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN TOPPLE TREES ON SOGGY GROUND...CAUSE FLYING DEBRIS...AND MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. SO USE EXTRA CAUTION. && $$
000 WWUS71 KPBZ 030812 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 312 AM EST THU DEC 3 2009 MDZ001-PAZ016-023-030-032-WVZ023-041-031500- /O.CON.KPBZ.WI.Y.0006.000000T0000Z-091203T1500Z/ GARRETT-JEFFERSON PA-INDIANA-WESTMORELAND-FAYETTE-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE... PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY...INDIANA... GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN... UNIONTOWN...CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA... PARSONS...DAVIS...THOMAS 312 AM EST THU DEC 3 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. THE NATIONAL WEATHER SERVICE SAYS WINDS CAN GUST OVER 45 MPH THIS MORNING. THIS CAN TOPPLE TREES DUE TO THE SOGGY GROUND AND ALSO CAUSE FLYING OBJECTS. THE STRONGEST WIND GUSTS ARE EXPECTED ALONG THE RIDGE TOPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN TOPPLE TREES ON SOGGY GROUND... CAUSE FLYING DEBRIS...AND MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. SO USE EXTRA CAUTION. && $$
000 WWUS71 KPBZ 031454 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 954 AM EST THU DEC 3 2009 MDZ001-PAZ016-023-030-032-WVZ023-041-031600- /O.EXP.KPBZ.WI.Y.0006.000000T0000Z-091203T1500Z/ GARRETT-JEFFERSON PA-INDIANA-WESTMORELAND-FAYETTE-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE... PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY...INDIANA... GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN... UNIONTOWN...CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA... PARSONS...DAVIS...THOMAS 954 AM EST THU DEC 3 2009 ...WIND ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING. WHILE WINDS WILL STILL GUST TO 35 MPH AT TIMES LATE THIS MORNING WINDS ARE EXPECTED TO DIMINISH THROUGH THE DAY WITH THE THREAT OF HIGHER WINDS LEAVING THE REGION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Dec 2, 1:30 AM EST, 55 minutes earlier.
Area forecast discussion, Dec 2, 1:30 AM EST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
130 AM EST WED DEC 2 2009
.SYNOPSIS...
A DEEPENING STORM SYSTEM WILL BRING RAIN TO THE REGION LATER TODAY
AND INTO EARLY THURSDAY. COLDER AIR WILL MOVE IN FOR THE END OF
THE WEEK.
&&
.NEAR TERM /THROUGH TODAY/...
DEEPENING SFC LOW WILL SLOWLY MOVE UP THE TN AND LOWER OHIO VALLEY
TODAY. LOW WILL WIND UP AS UL ENERGY DIGS INTO W KY THIS
AFTERNOON. WITH TRACK OF LOW...WARMER AIR WILL MOVE UP THE EASTERN
US AS MUCH COLDER AIR DIGS INTO THE N GREAT LAKES AND UPPER
MIDWEST. IT WILL TAKE A BIT OF TIME TO MOISTEN THE LOWER
ATMOSPHERE...BUT EXPECT ALL LOCATIONS TO SEE RAIN BY LATE
AFT/EARLY EVE. LOCATIONS NORTH OF I-80 WILL STAY DRY THE LONGEST.
SFC WINDS WILL INCREASE THIS AFTERNOON IN RESPONSE TO TIGHTENING
SFC PRES GRADIENT. VERY STRONG WINDS...AROUND 2000FT AND ABOVE ARE
EXPECTED LATE THIS MORNING AND THROUGH THE AFT AS 85H LOW MOVES
INTO THE OHIO VALLEY. WILL ISSUE A WIND ADVISORY FOR MY RIDGE
COUNTIES OF W MD AND N WV.
&&
.SHORT TERM /TONIGHT THROUGH FRIDAY/...
DIFFERING SOLUTIONS ON TRACK OF LOW TONIGHT WITH NAM BEING FURTHER
WEST THAN GFS. THE TRACK OF THE SFC LOW WILL BE IMPORTANT FOR THE
LOCATION OF TONIGHTS DRY SLOT. THE NAM SOLUTION WOULD BRING THE
DRY SLOT THROUGH THE REGION THIS EVENING WHILE THE GFS SOLUTION
KEEPS THE DRY SLOT WELL EAST OF THE AREA. WILL LEAN TOWARD THE GFS
SOLUTION AS IT IS CLOSER IN AGREEMENT WITH 21Z SREF/12Z ECMWF.
RAIN WILL CONTINUE INTO EARLY THU MORNING. SFC LOW CONTINUES TO
DEEPEN TONIGHT AND ALSO SPEED UP AS UL WAVE MOVES QUICKLY THROUGH
W PA. BACK EDGE OF RAIN SHOULD REACH PIT CLOSE TO 12Z THU AND
CLEAR THE NORTH BY LATE THU MORNING.
MUCH COLDER AIR WILL MOVE IN BEHIND EXITING SYSTEM ON THU. WIND
DIRECTION IS NOT OPTIMAL FOR LES THU AND LL THICKNESS NOT COLD
ENOUGH UNTIL LATE IN THE DAY TO SUPPORT ALL SNOW. EXPECT TO SEE
SNOW FIRST ON THE HIGHEST ELEVATIONS AS 85H TEMPS DROP BELOW -3 BY
LATE AFTERNOON. MID LEVEL WIND DIRECTION HAS MORE OF A WESTERLY
COMPONENT WHICH WILL BE MORE CONDUCIVE TO UPSLOPE PRECIP THU AND
ACROSS THE FAR NORTH. WILL KEEP IN CHC FOR SHOWERS ACROSS MOST OF
THE REGION THU BUT THIS MAY BE OVERDOING IT. THIS WILL HAVE TO BE
ADDRESSED IN LATER FORECASTS.
STRONG CAA CONTINUES INTO FRIDAY BUT MID LEVEL WINDS BEGIN TO GO
MORE SOUTHWESTERLY AND 50H LOW REMAINS WELL NORTH OF THE REGION.
THIS WILL CONTINUE THE RISK FOR UPSLOPE SNOW SHOWERS BUT WILL NOT
PROVIDE A SHOT AT LES. EXPECT PLENTY OF CLOUDS AND COLD TEMPS
FRIDAY WITH THE STRONG MID LEVEL CAA.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
COLDER PATTERN WILL CONTINUE FOR THE REMAINDER OF THE LONG TERM
PERIOD. HOWEVER LARGE SFC HIGH WILL PROVIDE A MAINLY DRY PERIOD AS
WELL.
&&
.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
SCATTERED TO BROKEN CIRRUS WILL CONTINUE TO PUSH TO THE NORTH
OVERNIGHT AS LOW PRESSURE APPROACHES FROM THE SOUTH. CEILINGS
WILL LOWER AND THICKEN THIS MORNING...WITH INITIAL PRECIP BEGINNING
AT MGW AROUND NOON...TO PIT EARLY AFTN...AND TO DUJ/FKL BY LATE
AFTN. CONDITIONS WILL WORSEN TO IFR FOR MOST AREAS WED EVENING.
S/SE WINDS 3-6 KT OVERNIGHT WILL BECOME SOUTHEAST AROUND 10 KT
THIS AFTN...WITH GUSTS OF 20-25 KT LATE AFTN/EVENING. WITH WINDS
ALOFT INCREASING SIGNIFICANTLY...ESPECIALLY EAST...TO 40-50 KT
AT 2000 FEET BY EVENING...WILL INCLUDE LLWS FOR LBE/MGW FOR LATE
THIS AFTN THROUGH THE EVENING HOURS.
RESTRICTIONS WILL CONTINUE THROUGH AT LEAST THURSDAY AS LOW PRESSURE
GRADUALLY PUSHES TO THE NORTHEAST. POST SYSTEM COLD ADVECTION WILL
MAINTAIN AREAS OF MVFR STRATOCUMULUS ACROSS THE REGION INTO THE
WEEKEND. HIGH PRESSURE IS PROGGED TO CROSS THE REGION SUNDAY WITH
MAINLY DRY/VFR CONDITIONS.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...WIND ADVISORY FROM 9 AM THIS MORNING TO 9 PM EST THIS EVENING
FOR MDZ001.
OH...NONE.
PA...NONE.
WV...WIND ADVISORY FROM 9 AM THIS MORNING TO 9 PM EST THIS EVENING
FOR WVZ023-041.
&&Hazardous weather outlook, Dec 1, 3:03 AM EST, 23 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 303 AM EST TUE DEC 1 2009 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-020815- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 303 AM EST TUE DEC 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Wind Advisories in Pennsylvania, 2009Wind Advisories in West Virginia, 2009Wind Advisories in Maryland, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.